74.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

First one down!

7 REPLIES 7

Re: First one down!

Thank you all. Think I'll have a good sob followed by a bar of chocolate (I'm overweight so try to be good)!

years since I heard of Gestalt! Takes me back to uni days 😉

Enjoy your weekend.

Re: First one down!

SooBee, a wise friend once said to me (years before Breast cancer paid me a visit) that we need to be just as we are, in the moment, and not try to be other than that. So when you need to wallow, just do it, and then it passes. There was something about in order to take a step away from where you are (maybe feeling like Sh*t) you have to fully stand in that place and feel it, rather than trying to get away from it, and then when you have fully experienced it, it changes without any effort from us. It's a Gestalt thing. I've tried to live by that advice over the years and found it helpful in all sorts of situations. Don't beat yourself up on the darker days - maybe even enjoy the wallow - knowing you will feel differently again before too long. (And Tesco on a Saturday afternoon is enough to reduce anyone to tears!!! 🙂  !!! xxx

Re: First one down!

I did that few days ago, shut myself in toilet and refused to come out!!! sounds silly now but I was so upset and emotional.

 

These drugs do affect hormones, like PMT, Menopause and puberty overnight!

 

But ts good to release tears I feel, when diagnosed I just could not cry, now I am can burst into tears if someone looks at me LoL 🙂

 

We are pushing through, day by day, hour by hour, and thankfully not as alone as we thought.

 

Get yourself a treat, you deserve it 🙂

Re: First one down!

Oh my word I've just burst into tears in the middle of Tesco! 😳Since I was first diagnosed in February these are my first tears! Madness.

Thank you for your support. I need to pull myself together and stop wallowing! 😀

Re: First one down!

I started Tamoxifen just over a week ago felt exactly the same.

 

I have had some side effects but nurse sugested having half tablet morning and night and that has definately helped me.

 

nausea is worse thing at moment so got some anti nausea meds from Gp for couple weeks hoping it will settle down.

 

I hate the thought of taking such a strong drug for so long, keep wondering if its worth it?

 

My oncologist used NHS Predict to work out benefits, which we can easily use too, for me there is only small increase in survival rate, but feel I should give it a go.

 

Others hints and tips helps so much.

 

🙂

Re: First one down!

Hi soobee,
I remember feeling what you describe somewhat. For me it was the issue of going onto longterm medication, when otherwise, feeling fit & well. I found these feelings do pass & now taking tamox is just part of my daily routine.
After all, as we do understand, these pills are doing an important job & at least having an er+ bc, we have this treatment option as well.
ann x

Re: First one down!

Hi SooBee. I can really relate to that - I looked at the Anastrozole packet for a couple of weeks before taking the plunge and when I took the first one I was sort of waiting for something dramatic to happen! Needless to say it doesn't work that fast!

I've been on them for over three months now and i can honestly say I have not had any side -effects yet apart from a slight increase in discomfort (not pain) from my pre-exisiting hip arthritis on the occasional day, which an Ibuprofen and a walk soon sorts out. They have to put ALL the possible side-effects on the leaflet, (which scared me witless initially)  but not everyone gets all or any of them - it is very individual. A decent calcium-rich diet and exercise should help ward off osteoporosis, and I bought a Ladycare Magnet to use if i had hot flushes and night sweats but haven't needed to use it yet, but it is on stand-by just in case.

Make sure you are referred for a bone-density scan to give a baseine as to how your bones are currently and if you have the beginnings of osteoporosis they can give you someting for that, but I'm OK re that so far, but it may change over the next 5 years, but I'll worry about that if it happens.

Some people report insomnia but I haven't noticed any change in my sleep pattern, and i take it just before bed so the effects of the previous day's tablet will have worn off, and if there is any nausea or whatever from the bedtime one then I'll be asleep  anyway. You'll just need to experiment  as to what time of day works best for you as time goes on.

A long journey as you say, but these little white B**g**s are helping to give us a long life too! Good luck with it all, and with the rads - again, peoples' reactions to the rads really do vary, so don't necessarily expect the worse 'cos you might be surprised at how OK it is. XXXX

First one down!

I've just taken my first Anastrozole and I'm feeling quite nervous and daunted. Reality has hit. This is a long journey! Why do I feel so miserable when these tablets are meant to help?  I haven't even started my radiotherapy yet!!